Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

198 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does using laxatives in constipation cause any issues?

my mom is using laxatives for a long time, she is using cremaffin syrup for almost 1 - 1.5 yrs. i am worried she is very much addicted to it, can long time use of constipation can cause any issues. i am worried that this it self will not cause more problems to her.
Sat, 17 Oct 2009
Report Abuse
Question is related to
Medical Topics
  User's Response
's  Response

Yes there might be some problem in her intestine because of this. she should consult a doctor and get checked. if she is fine she should stop using this.

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I SLIP N FALL LAST MONDAY AND AM TAKING MEDICINE FOR THE PAIN. I DIDN T BROKE ANY OF MY BONES BUT I HAVE PAIN IN MY LOWER BACK AND IN MY STOMACH. IF I GO TO BED AND GET UP I HAVE EXCRUCIATING PAIN ON MY RIGHT SIDE OF MY STOMACH AND MY LOWER BACK. OH, HAVEN T HAVE MY BOWEL MOVEMENT 4 3DAYS. THE DOCTOR TOLD ME TO USED MILK OF MAGNESIA, DIDN T WORK. WHAT IS THE BEST LAXATIVES FOR CONSTIPATION.I CAN T BEND COZ OF THE PAIN FROM FALLING.

doctor1 MD

In regulating constipation, is using stool softeners harmful in any way? I already eat a good diet, exercise, drink plenty of water. I have used Miralax, etc. and it causes bloat and gas. I want to stop using anything with a laxative effect, but wondered if stool softeners are acceptable. Thank you.

doctor1 MD

I have been having trouble going to the loo, where sometimes, even laxatives havent worked as they should or as they used to. I tried colonic but not much came out. Is it possible that food is piled up in my small intestine and if so, what do i do to evacuate it, please?

Recent questions on  Waterborne diseases

doctor1 MD

So ive been having diarrhea about 3 to 4 times a day for about 3 weeks now. Ive had diarrhea in the past but never this much for this amount of time and never this bad. So I noticed that I have some blood in my stool and ive been having a lot of gas and cramping lately and my eating habbits have not changed. Ive been sleeping a lot lately as well. I just dont know whats wrong with me. I don t chew gum and I hardly eat things like popcicles or anything thats generally high with corn syrup .

doctor1 MD

I have diarrhea but only blood and mucus come out . It looks to be about 2 or 3 oz each time. The blood is heavy and falls to the bottom of the toilet bowl. I have severe abdominal pain and cannot hold down water or food. When I take a sip of water about 10-15 min. later the abdominal pain becomes more severe and and I pass a lot of blood. I also have chills and I m dizzy. My ex-husband cancelled my health insurance so I m no longer covered otherwise I d head straight to the E.R. I ve never had hemorrhoids but that seems to be the consensus by family and friends because of the color of the blood. What else could it be? Thank you for your time.

doctor1 MD

I ve been having extremely bad constipation for over a month. I started a new medication (Cymbalta 90 mg at present). I also take 450 mg of Wellbutrin XL , as well as pain killers for a back injury/surgery that I m recovering from. I haven t had a normal bowel movement in close to a month. I ve tried enemas, stool softeners, laxatives, and nothing really works. I ve also been having stomach cramps and shooting pains in my abdomen. When I feel like I need to empty my bowels, I m unable to do so. There is pressure, but I can t evacuate. I m very concerned and not sure what the problem may be. I drink water constantly, eat fruits and veggies every day, and try to take care of myself. I ve *never* had any kind of a problem like this, except for an incident in March 2011 in which I went to the ER for an intestinal infection, which cause was never explained to me, but after four courses of antibiotics (two oral and two IV), it went away after about a week. I m 38 years old, 5 7 , and 129 lbs. I haven t had much appetite , which may be due to the increase in Cymbalta.

doctor1 MD

yes i was diagnosed with ibs yers ago. gas, bloating , some constipation etc... but recently i have been having this upper inner tthigh pain.. i went to see my gi two months ago after having some lower abdomen discomfort that has gone away due to regular bowel movements. but the upper inner thigh pain now is bothering. it comes and goes but seems to go away once i pass gas and have a bowel movement. this is really bothering me. can someone tell me whats going on and what can i do to get rid of this until i get a colonoscpoy?

doctor1 MD

Hello Sir, I was having Jaundice a month back, my bilirubin level was 5 at its XXXXXXX .on the 9th of November..was hospitalised for a week and then my bilirubin was 2..now it is 1.5..and also my sgpt and sgot are in its range.. I wanted to know...

doctor1 MD

My wife is pragnant. She is on 6th month. She is having disentry for last two days. Is it something worry about?

doctor1 MD

I was diagnosed having gastric flu , although I have got over most of the symptoms I still have dhyarea after 11 days is this normal